Application of homotopy perturbation method and variational iteration method to nonlinear oscillator differential equations. (English) Zbl 1197.34015

The authors study the homotopy perturbation method (HPM) and variational iterative method (VIM) for nonlinear oscillator differential equations of the form \(u^{\prime\prime} + f (t, u, u^\prime ) = 0\). Some examples dealing with nonlinear initial value problems are solved by applying HPM and VIM. Comparing with the exact solutions, it is shown that the numerical solutions obtained by these methods are highly accurate.


34A45 Theoretical approximation of solutions to ordinary differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
Full Text: DOI


[1] Guckenheimer, J.: Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Field. Springer, New York (1983) · Zbl 0515.34001
[2] Elabbay, E.M., El-Dessoky, M.M.: Synchronization of van der Pol oscillator and Chen Chaotic dynamical system. Chaos Solitions Fractals 36, 1425–1435 (2008) · Zbl 1148.37023
[3] He, J.-H.: A new approach to nonlinear partial differential equations. Commun. Nonlinear Sci. Numer. Simul. 2, 230–235 (1997)
[4] He, J.-H.: Variational iteration method–a kind of non-linear analytical technique: some examples. Int. J. Non-Linear Mech. 34, 699–708 (1999) · Zbl 1342.34005
[5] He, J.-H.: Some asymptotic methods for strongly nonlinear equations. Int. J. Mod. Phys. 20, 1141–1199 (2006) · Zbl 1102.34039
[6] Ganji, D.D., Jannatabadi, M., Mohseni, E.: Application of He’s variational iteration method to nonlinear Jaulent–Miodek equations and comparing it with ADM. J. Comput. Appl. Math. 207, 35–45 (2007) · Zbl 1120.65107
[7] Ganji, D.D., Sadighi, A.: Application of homotopy-perturbation and variational iteration methods to nonlinear heat transfer and porous media equations. J. Comput. Appl. Math. 207, 24–34 (2007) · Zbl 1120.65108
[8] Momani, S., Odibat, Z.: Comparison between the homotopy perturbation method and the variational iteration method for linear fractional partial differential equations. Comput. Math. Appl. 54, 910–919 (2007) · Zbl 1141.65398
[9] Adomian, G.: Stochastic Systems. Academic Press, San Diego (1983) · Zbl 0523.60056
[10] Adomian, G.: Nonlinear Stochastic Operator Equations. Academic Press, San Diego (1986) · Zbl 0609.60072
[11] Adomian, G.: Solving Frontier Problems of Physics: The Decomposition Method. Kluwer Academic, Boston (1994) · Zbl 0802.65122
[12] He, J.-H.: Homotopy perturbation method: a new nonlinear analytical technique. Appl. Math. Comput. 135, 73–79 (2003) · Zbl 1030.34013
[13] He, J.-H.: Addendum: New interpretation of homotopy perturbation method. Int. J. Mod. Phys. 20, 2561–2568 (2006)
[14] He, J.-H.: Homotopy perturbation technique. Comput. Methods Appl. Mech. Eng. 178, 257–262 (1999) · Zbl 0956.70017
[15] Rafei, M., Ganji, D.D.: Explicit solutions of Helmholtz Equation and Fifth-order Kdv Equation using homotopy-perturbation method. Int. J. Nonlinear Sci. Numer. Simul. 7, 321–328 (2006) · Zbl 1160.35517
[16] Ganji, D.D., Sadighi, A.: Application of He’s homotopy-perturbation method to nonlinear coupled systems of reaction-diffusion equations. Int. J. Nonlinear Sci. Numer. Simul. 7, 411–418 (2006) · Zbl 06942220
[17] Barari, A., Omidvar, M., Gholitabar, S., Ganji, D.D.: Variational iteration method and homotopy-perturbation method for solving second-order non-linear wave equation. AIP Conf. Proc. 936, 81–85 (2007) · Zbl 1152.65306
[18] Rafei, M., Ganji, D.D., Daniali, H., Pashaei, H.: The variational iteration method for nonlinear oscillators with discontinuities. J. Sound Vib. 305, 614–620 (2007) · Zbl 1242.65154
[19] He, J.H., Wu, X.H.: Variational iteration method: new development and applications. Comput. Math. Appl. 54, 881–894 (2007) · Zbl 1141.65372
[20] Behiry, S.H., Hashish, H., El-Kalla, I.L., Elsaid, A.: A new algorithm for the decomposition solution of nonlinear differential equations. Comput. Math. Appl. 54, 459–466 (2007) · Zbl 1126.65059
[21] Gottlieb, H.P.W.: Velocity-dependent conservative nonlinear oscillators with exact harmonic solutions. J. Sound Vib. 230, 323–333 (2000) · Zbl 1235.70064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.